MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TTNS3.00E4-900
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Blister (4537)
Date of Event 04/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported a blister on the left side of the forehead a day after receiving a thermage cpt treatment of the face and neck.It was reported that the patient was sedated with nitrous oxide to complete the treatment.No secondary interventions were provided to the patient as a result of this event.The patient¿s current status and the possibility of any permanent damage or scarring remains unknown.The unused treatment tip was not inspected prior to starting or throughout the procedure.According to the reporter, during the treatment two error messages were received indicating that tuning was needed.The highest energy used was 3mj, using the stamping method.The user facility confirmed using solta cryogen and coupling fluid to complete the treatment; a gel application was applied per row.No other treatments (besides the one reported) were performed in the same area where symptoms were reported.The patient had no history of aesthetic treatments.No additional information is able to be received from the patient, as the clinic has been unable to contact them.No patient photos are available to be reviewed.The treatment tip was discarded by the user facility; therefore, it will not be returned for evaluation.
 
Additional Manufacturer Narrative
The datacard logs were returned for evaluation and it was determined that during the procedure a force too high when button pushed displayed 11 times, an underforce during radio frequency on error displayed 3 times, and a temperature limit exceeded also occurred 3 times.An error indicates a recoverable problem that requires operator intervention.If the error occurs during a radio frequency treatment, the radio frequency delivery will be stopped.A post-cooling step will then be completed prior to generating an ¿error tone¿ and display the event code and event message.After the error tone, the system will transition into an action required mode and it will display a text with further instructions for the operator on what action may be required in order to resolve the issue.Based on the evaluation of the data, the tuning event code that was confirmed, however, the handpiece and the system performed as expected.Based off the logs these events could have been technique related.If the system identifies a potential technique issue, the temperature monitor will catch this condition and display an error and place the system into a safe state.This condition presents no patient risk.Solta strongly discourages users from placing patients under local injections, tumescent anesthetic, or nerve block techniques to manage patient comfort during thermage procedures.The patient must be alert and provide required feedback during treatment.Patient feedback regarding their perception of heat or discomfort during the procedure is an essential input to guide the operator in determining safe and effective treatment levels.According to the thermage cpt system user manual, blisters are known possible side effects of thermage cpt treatment.The procedure produces heating in the upper layers of the skin, and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.The treatment tip was discarded and could not be obtained for an evaluation.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.At this time, no capa is necessary.

Brand Name
THERMAGE CPT SYSTEM TIP
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key22216591
Report Number3011423170-2025-00281
Device Sequence Number8748403
Product Code GEI
UDI-Device Identifier00850608002445
UDI-Public00850608002445
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTTNS3.00E4-900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2025
Initial Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown